Jump to content

Recommended Posts

:embarassed: Does any one else drink until they cause their liver to spew gunk? Anyone have any idea what will help. I cannot afford to go to the doctor until I can get back on medicaid and medicare. Should I take something like Imodium?

Sorry for the icky subject

Link to comment
Share on other sites

Chronic Physical Effects of Alcoholism:

C. Recurrent Diarrhea

Alcohol changes the motility of the intestinal tract. The first 16 to 20 inches of the

small intestine are impacted. Once the stomach deposits chyme (gruel-like

material produced by gastric digestion of food) in the small intestine, the body

should begin to absorb the necessary food stuff for use and storage. Alcohol in

the blood stream inhibits the small intestine from absorbing certain minerals and

nutrients from the chyme, causing it to function improperly. Beyond that point,

alcohol causes an increase in the rate of propulsion of food through the small

intestine. This results in malabsorption of food in the remainder of the small

intestine.

http://www.dlcas.com/MAAP/Chronic_Alcoholism.pdf

I would attribute the yellowish coloration to bile fluids which help digest food. They are normally greenish when undiluted.

BTW, chronic malabsorption can cause psychosis, hallucinations and visual problems, among others, due to vitamin deficiencies. It's real important that you take a multivitamin.

a.m.

Link to comment
Share on other sites

Hrm.

I really don't know what to actually do about the issue itself. [except the obvious- not drinking]

But if you continually take immodium, it's just another thing for your body to process. Admittedly, I have no idea how your body would react to constant immodium, but all it does is um, "stop you up". If you get what I mean? It's great if you are at work, or a necessary car ride or a temporary thing. But if you are having constant problems, it sounds like it really is cause for concern. Like, are you getting nauseas because of it? Are you still drinking or is this now happening still after you have stopped? [is this a chronic issue or an acute one? you weren't especially clear. and sometimes people aren't on this particular board]

A lot of people do get gastric issues after drinking, but for different reasons. If you are having diarrhea [oh lord I can't spell sorry], make sure you are hydrated. You can become quickly dehydrated and very ill quickly.

I really don't know what else to say though.

LR

Link to comment
Share on other sites

I have chronic diarrhea and sometimes vomitting from drinking too much but I didn't think it was from my liver. I thought it was just my stomach and intestines rebelling. I chew pepto bismol tablets. They are good for everything. Of course the best thing would be to stop drinking.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...